I have had my mirena for almost 6 years now. I still have the normal monthly period side effects but no period. What are the side effects of not having it removed?
1 Nov 2010
I am 4 years into my second Mirena. My doctor had to cut the string short on the first one (and my second) because it cut my boyfriend. Since he cut the string so short he could not pull it out in his office. He tried and I was in excruciating pain. It was floating around in my uterus and he couldn't catch it. I had to go to the hospital and be put under. My insurance doesn't cover any birth control (I work for a Catholic hospital). However, my doctor was able to get my insurance to pay for the removal and the anesthesia because he wrote a letter to the insurance company that I could get a severe infection if I did not get it removed at the 5 year mark. They agreed to pay. If my insurance company accepted that reason I would believe it to be true. My doctor wasn't making up what he wrote in his letter. He told me that it could cause infection before I schelduled the "surgery".
Also, I would think that since it does release hormones that probably they stop getting released at sometime around the 5 year mark and that's why they remove them. If it stops releasing the hormones there is a chance you could get pregnant. If that happens then it is very possible that the device will cause issues with the baby like miscarriage, etc. If I were you I'd get it removed and have another put in. My doctor said I could use as many as I needed all the way through menapause. I'm 35 now. Hope this helps! Good luck!
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Mirena (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... being removed? Does it hurt any? We have had it in for a couple years now but are ready for are 2nd child and just wanted to know if we could ...
1 answer • 8 Jan 2010
I have had my mirena for approx 2 yrs and have noticed hair loss for 18mths didn't realise that mirena had this side effect till some research ...
2 answers • 23 May 2011
... several times a day. Could this be a side effect of Mirena?
1 answer • 22 Sep 2011
I had my iud removed about 3 weeks ago. Had it for over 3 years, started on the pill the day it was removed. I had unprotected sex with my bf the ...
1 answer • 1 Apr 2012
After five years my doctor and I decided to removed the Mirena for early Menop. conditions. I am scared to be pregnant? Please help me what to do ...
0 answers • 1 Feb 2014